Alert archive / California / Wind Advisories in 2006
Wind Advisory 33, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 21, 2006, 5:41 AM PST for Siskiyou County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2006, 5:41 AM PST (13:41 UTC)
- Expired
- Dec 21, 2006, 10:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 211341 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 541 AM PST THU DEC 21 2006 ...GUSTY WINDS IN THE SHASTA VALLEY THIS MORNING... .A COLD FRONT IS MOVING ACROSS SISKIYOU COUNTY THIS MORNING. STRONG SOUTHEAST WINDS AHEAD OF THE FRONT WILL CONTINUE UNTIL LATE MORNING BEFORE DECREASING AFTER FRONTAL PASSAGE. CAZ081-211800- /O.NEW.KMFR.WI.Y.0033.061221T1341Z-061221T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 541 AM PST THU DEC 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE SHASTA VALLEY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH FREQUENT GUSTS TO 50 MPH WILL CONTINUE UNTIL LATE MORNING. WINDS WILL SHIFT TO SOUTHWEST AND DECREASE TO 10 TO 20 MPH AFTER THE COLD FRONT PASSES THE SHASTA VALLEY LATER THIS MORNING. THE STRONGEST WINDS WILL BE IN THE SOUTH END OF THE VALLEY NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 21, 2:50 AM PST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 21, 2:50 AM PST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST THU DEC 21 2006
.SHORT TERM...SNOW LEVELS ARE NEAR 3500 TO 4000 FEET WITH A COLD
FRONT PROVIDING LIGHT TO MODERATE PRECIPITATION. WILL MAINTAIN SNOW
ADVISORIES FOR THE CASCADES AND SISKIYOU COUNTY THIS MORNING WITH
GENERALLY 2 TO 6 INCHES OF SNOW EXPECTED. WILL ALSO MAINTAIN MENTION
OF A CHANCE OF POST-FRONTAL THUNDERSTORMS THIS AFTERNOON AND EVENING
OVER THE COASTAL WATERS AND NEAR THE COAST.
OTHERWISE...SHOWERS WILL QUICKLY TAPER OFF TO LIGHT SCATTERED
SHOWERS THIS AFTERNOON.
THE GFS AND NAM CONTINUE TO INDICATE A WEAK POST FRONTAL SHORTWAVE
LATE TONIGHT WITH A CHANCE OF SHOWERS...GREATEST AT THE COAST AND
NORTH OF THE UMPQUA DIVIDE.
RIDGING BETWEEN SYSTEMS FRIDAY INTO EARLY SATURDAY WILL BRING A
DECREASE IN CLOUDS...TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL AND
AREAS OF LATE NIGHT AND MORNING VALLEY FOG.
COMPARED TO THE 00Z RUN...THE RECENTLY ARRIVED 06Z GFS IS IN BETTER
AGREEMENT WITH THE ECMWF AND HPC WITH A SLOWER PROGRESSION AND
SLIGHTLY DEEPER/STRONGER SOLUTION WITH THE NEXT IN THE SERIES OF
WEATHER SYSTEMS. ANTICIPATE GALE FORCE WINDS RETURNING TO THE
COASTAL WATERS AHEAD OF THE COLD FRONT. ALSO...SNOW LEVELS NEAR 5000
FEET SATURDAY AFTERNOON FALLING TO 4000 FEET SATURDAY NIGHT AS THE
COLD FRONT MOVES INLAND.
&&
.LONG TERM...AFTER RIDGING/DRYING BEHIND THE FRONT ON SUNDAY...HAVE
MAINTAINED A RATHER BROAD BRUSH FOR THE LATTER HALF OF THE FORECAST.
CONFIDENCE IS HIGH IN THE THEME OF A SERIES OF MODERATELY STRONG
SYSTEMS MOVING EAST ACROSS OUR REGION WITH BREAKS IN BETWEEN.
HOWEVER...MODELS CONTINUE TO DISAGREE WITH EACH OTHER AND FLUCTUATE
FROM RUN TO RUN ON EXACT TIMING. 00Z GFS ENSEMBLE SPREAD WAS LARGER
THAN NORMAL AND 06Z GFS OPERATIONAL RUN IS NOTICEABLY DEEPER BY
ABOUT 8 DM AT 500 MB COMPARED WITH THE ECMWF DEPICTION OF THE NEXT
PACIFIC TROUGH TO APPROACH ON CHRISTMAS DAY. A MODEL COMPROMISE
WOULD PLACE SNOW LEVELS NEAR 5000 FEET LOWERING CHRISTMAS NIGHT TO
3500 FEET. ANOTHER FRONT IS INDICATED IN THE WEDNESDAY/WEDNESDAY
NIGHT TIME FRAME.
&&
.AVIATION...MOUNTAIN OBSCURATIONS THROUGH EARLY THIS AFTERNOON WITH
RAIN AND MOUNTAIN SNOW AS A COLD FRONT MOVES EAST ACROSS THE REGION.
SHOWERS AND A CHANCE OF COASTAL THUNDERSTORMS THIS AFTERNOON AND
EVENING. CLEARING SKIES TONIGHT EXCEPT AREAS OF VALLEY LOW CLOUDS
AND FOG DEVELOPING LATE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY THROUGH 12 PM PST TODAY FOR ORZ025-027>028-030.
HIGH SURF ADVISORY THROUGH 4 AM PST FRIDAY FOR ORZ021-ORZ022.
CA...SNOW ADVISORY THROUGH 12 PM PST TODAY FOR CAZ080>083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS THROUGH 9 AM
THIS MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376
HAZARDOUS SEAS WARNING IN EFFECT THROUGH LATE TONIGHT FOR
PZZ350-PZZ356-PZZ370-PZZ376.
DWHazardous weather outlook, Dec 20, 3:38 PM PST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 338 PM PST WED DEC 20 2006 ORZ021-022-211300- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 338 PM PST WED DEC 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT. SEE HIGH WIND WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH SURF ADVISORY FROM 4 AM PST THURSDAY TO 4 AM PST FRIDAY. SEE COASTAL HAZARD MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ350-353-356-370-373-376-210600- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 338 PM PST WED DEC 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY STORM WARNING UNTIL 10 PM PST. SEE COASTAL WATERS FORECAST FOR DETAILS.NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-211300- WESTERN SISKIYOU COUNTY- 338 PM PST WED DEC 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY SNOW WARNING THURSDAY ABOVE 3500 FEET FROM MIDNIGHT TO NOON. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-ORZ030-211300- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 338 PM PST WED DEC 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW ADVISORY THURSDAY FROM 2 AM PST TO NOON. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-ORZ025-027-028-211300- CENTRAL SISKIYOU COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES- 338 PM PST WED DEC 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW ADVISORY THURSDAY ABOVE 3500 FEET FROM MIDNIGHT TO NOON. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-211300- SOUTH CENTRAL SISKIYOU COUNTY- 338 PM PST WED DEC 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW ADVISORY THURSDAY ABOVE 3000 FEET FROM MIDNIGHT TO NOON. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.